Alert archive / Louisiana / Tornado Warnings in 2011
Tornado Warning 14, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Mar 8, 2011, 4:37 PM CST for Tangipahoa Parish, Washington Parish, Louisiana; Walthall County, Mississippi. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 8, 2011, 4:37 PM CST (22:37 UTC)
- Expired
- Mar 8, 2011, 4:56 PM CST
- In force
- 19 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Tangipahoa Parish, LA, Washington Parish, LA, Walthall County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 8, 1:08 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.6 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 557 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 461 m²/s²
- 0-3 km storm-relative helicity
- 579 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
528
WFUS54 KLIX 082237
TORLIX
LAC105-117-MSC147-082315-
/O.NEW.KLIX.TO.W.0014.110308T2237Z-110308T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
437 PM CST TUE MAR 8 2011
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
NORTH CENTRAL TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA...
NORTHERN WASHINGTON PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF FRANKLINTON...
SOUTHERN WALTHALL COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL 515 PM CST
* AT 434 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR WILMER...OR
13 MILES WEST OF FRANKLINTON...MOVING EAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT
HERMAN AND DEXTER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW! IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3114 8993 3109 8991 3109 8986 3094 8979
3077 9039 3094 9047 3101 9029 3101 9026
3103 9025 3115 8996
TIME...MOT...LOC 2237Z 248DEG 26KT 3089 9033
$$
95/DM1 follow-up statement
526
WWUS54 KLIX 082256
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
456 PM CST TUE MAR 8 2011
LAC105-117-MSC147-082306-
/O.CAN.KLIX.TO.W.0014.000000T0000Z-110308T2315Z/
WASHINGTON LA-TANGIPAHOA LA-WALTHALL MS-
456 PM CST TUE MAR 8 2011
...THE TORNADO WARNING FOR SOUTHERN WALTHALL COUNTY...AND NORTH
CENTRAL TANGIPAHOA AND NORTHERN WASHINGTON PARISHES IS CANCELLED...
THIS THUNDERSTORM IS STILL CAPABLE OF PRODUCING WIND GUSTS UP TO 40
MPH AS WELL AS HEAVY RAINFALL WITH RAINFALL RATES OF OVER 2 INCHES
PER HOUR.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3114 8993 3109 8991 3109 8986 3094 8979
3077 9039 3094 9047 3101 9029 3101 9026
3103 9025 3115 8996
TIME...MOT...LOC 2256Z 248DEG 26KT 3093 9018
$$
95/DMWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Mar 8, 3:28 PM CST, 1 hour 9 minutes earlier.
Area forecast discussion, Mar 8, 3:28 PM CST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
328 PM CST TUE MAR 8 2011
.SHORT TERM...
A HIGHLY SHEARED AND UNSTABLE ENVIRONMENT HAD DEVELOPED ACROSS THE
REGION THIS AFTERNOON...AS A WARM FRONTAL BOUNDARY SURGED
NORTHWARD THROUGH THE CWA. SOME INCREASED LOW LEVEL HELICITY HAS
BEEN NOTED ALONG THE FRONTAL BOUNDARY ACROSS THE NORTHERN THIRD OF
THE CWA. THE 18Z SOUNDING ALSO DEPICTED THIS...WITH SRH VALUES
RUNNING ABOVE 400M2/S2. THE MAIN FACTOR THAT MAY INHIBIT SURFACE
BASED CONVECTION IS A CONTINUING LOW LEVEL INVERSION. HOWEVER...AS
WARMTH AND MOISTURE CONTINUE TO STREAM INTO THE REGION...THIS LOW
LEVEL INVERSION WILL ERODE ALLOWING FOR SURFACE BASED CONVECTION.
MODEL SOUNDINGS INDICATE THAT A STRONGLY SHEARED ENVIRONMENT WILL
CONTINUE THROUGH THE OVERNIGHT HOURS ACROSS THE ENTIRE REGION.
ADDITIONALLY...AS THE UPPER LEVEL TROUGH AXIS APPROACHES...LAPSE
RATES WILL BECOME MORE FAVORABLE WHICH WILL LEAD TO INCREASED
CHANCES FOR HAIL AND DAMAGING WIND EVENTS. THE SEVERE THREAT WILL
CONTINUE THROUGH THE EARLY MORNING HOURS...WITH THE THREAT
DIMINISHING OVER THE NORTHERN AND WESTERN ZONES AROUND DAYBREAK.
BY NOON...THE SEVERE THREAT SHOULD MOSTLY BE CONFINED TO THE MS
COAST AND LOWER PLAQUEMINES PARISH.
HEAVY RAINFALL WILL ALSO BE A LARGE THREAT TONIGHT AND
TOMORROW. THE MAIN CONCERN IS WITH THUNDERSTORMS THAT REPEATEDLY
REDEVELOP OVER THE SAME AREA IN A SHORT PERIOD OF TIME. HOURLY
RAINFALL RATES OF UP TO 3 INCHES PER HOUR WILL BE POSSIBLE IN
THESE AREAS. OVERALL...RAINFALL TOTALS OF UP TO 5 TO 7 INCHES IN
LOCALIZED AREAS WILL BE CONCERN...WITH GENERAL RAINFALL TOTALS OF
3 TO 5 INCHES EXPECTED. RECENT RAINFALL IN THE AREA...HAS LED TO
ALREADY SATURATED GROUND AND HIGHER RIVER LEVELS. THIS ADDITIONAL
RAINFALL WILL QUICKLY RUN OFF INTO TRIBUTARIES...LEADING TO
FLOODING RISKS FOR TONIGHT AND TOMORROW. HAVE KEPT A FLASH FLOOD
WATCH IN EFFECT FOR THE ENTIRE FORECAST AREA THROUGH TOMORROW TO
REFLECT THIS HEAVY RAIN CONCERN.
CONDITIONS WILL RAPIDLY IMPROVE LATE TOMORROW AFTERNOON AND INTO
TOMORROW NIGHT...AS THE MAIN UPPER LEVEL TROUGH AXIS PULLS TO THE
EAST. STRONG NEGATIVE VORTICITY ADVECTION IN THE WAKE OF THE
TROUGH WILL LEAD TO INCREASED UPPER LEVEL SUBSIDENCE AND RAPIDLY
CLEARING SKIES. IN THE LOW LEVELS...STRONG COLD AIR ADVECTION WILL
TAKE HOLD OF THE AREA. DAYTIME HIGHS BY THURSDAY WILL BE A GOOD 10
DEGREES BELOW NORMAL.
.LONG TERM...
HEADING INTO THE WEEKEND AND EARLY NEXT WEEK...A MUCH MORE BENIGN
WEATHER PATTERN IS EXPECTED TO TAKE HOLD OF THE GULF SOUTH. IN THE
UPPER LEVELS...A MORE ZONAL FLOW PATTERN WILL SET UP. THIS WILL
ALLOW FOR A GRADUAL MODERATION IN TEMPERATURES FRIDAY AND
SATURDAY...WITH MORE NORMAL TEMPERATURES EXPECTED FOR THE WEEKEND
AND EARLY NEXT WEEK. IN THE LOW LEVELS...A STRONG SURFACE RIDGE
WILL BE CENTERED OVER THE AREA...RESULTING IN CONTINUED CLEAR
SKIES AND LOWER HUMIDITIES.
THERE IS SOME DISAGREEMENT ON THE TIMING OF A FAST MOVING WEAK
UPPER LEVEL LOW THAT SHOULD AFFECT THE AREA MONDAY INTO TUESDAY.
THE EURO IS A BIT SLOWER AND A BIT STRONGER THAN THE GFS WITH THIS
SYSTEM. AT THIS TIME...HAVE LEANED TOWARD THE GFS SOLUTION...WITH
ONLY A SLIGHT CHANCE OF POPS OVER NORTHERN ZONES NOTED IN THE
FORECAST FOR MONDAY.
&&
.AVIATION...
UNSETTLED WEATHER WILL CONTINUE TO IMPACT THE TERMINALS THROUGH
THE FORECAST PERIOD. EXPECT STRONG SOUTHERLY WINDS OF UP TO 20
KNOTS...LOW CEILINGS...AND SCATTERED CONVECTION TO BE THE RULE
THROUGH AT LEAST 18Z. EXPECT MVFR AND IFR CEILINGS AT ALL OF THE
TERMINALS...WITH POSSIBLY LOWER CEILINGS DURING PERIODS OF STRONG
CONVECTION. WINDS COULD ALSO GUST TO 35+ KNOTS WITH THIS STRONGER
CONVECTION. VISIBILITIES WILL ALSO BE REDUCED TO POSSIBLY LIFR
CONDITIONS WHEN STRONG CONVECTION IMPACTS ANY TERMINALS.
HOWEVER...PREVAILING VISIBILITIES WILL REMAIN IN THE VFR RANGE. 32
&&
.MARINE...
STRONG GRADIENT FLOW ASSOCIATED WITH A STRONG AREA OF LOW PRESSURE
CURRENTLY MOVING FROM THE SOUTHERN PLAINS INTO THE OZARKS WILL
KEEP WINDS ELEVATED THROUGH THE OVERNIGHT HOURS.
ADDITIONALLY...LONG FETCH ACROSS THE GULF OF MEXICO...COMBINED
WITH WIND WAVES WILL LEAD TO SEAS OF UP TO 8 FEET OVER THE COASTAL
WATERS. HAVE KEPT UP THE SMALL CRAFT ADVISORIES FOR ALL OF THE
COASTAL WATERS AND TIDAL LAKES THROUGH THE OVERNIGHT HOURS. THERE
MAY BE A BRIEF LULL IN THE IMMEDIATE VICINITY OF THE FRONT DURING
THE DAY TOMORROW...BUT AT MOST WINDS WILL DROP INTO EXERCISE
CAUTION RANGE. HOWEVER...AS THE COLDER AIRMASS IN THE WAKE OF THE
FRONT OVERSPREADS THE TIDAL LAKES AND COASTAL WATERS...STRONGER
BOUNDARY LAYER WINDS WILL BE MIXED DOWN TO THE SURFACE. THESE
WINDS WILL LEAD TO ANOTHER ROUND OF SMALL CRAFT ADVISORIES FOR
TOMORROW NIGHT AND THURSDAY. HIGH PRESSURE WILL THEN QUICKLY
SETTLE OVER THE AREA THURSDAY NIGHT AND REMAIN IN PLACE THROUGH
THE WEEKEND...WITH LIGHTER WINDS AND CALMER SEAS. 32
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 61 76 41 65 / 100 60 0 0
BTR 65 78 44 67 / 90 60 0 0
ASD 64 78 44 67 / 90 70 0 0
MSY 66 78 48 67 / 90 70 0 0
GPT 64 76 45 68 / 80 80 0 0
PQL 63 76 44 67 / 80 80 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH FROM 6 PM TUESDAY TO 6 PM WEDNESDAY FOR THE
FOLLOWING ZONES: ASCENSION...ASSUMPTION...EAST BATON
ROUGE...EAST FELICIANA...IBERVILLE...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
BERNARD...LOWER TERREBONNE...ORLEANS...POINTE COUPEE...ST.
CHARLES...ST. HELENA...ST. JAMES...ST. JOHN THE
BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST.
BERNARD...UPPER TERREBONNE...WASHINGTON...WEST BATON
ROUGE...AND WEST FELICIANA.
GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT WEDNESDAY FOR THE FOLLOWING
ZONES: LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE
MAUREPAS...AND MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY UNTIL NOON WEDNESDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
FROM 20 TO 60 NM...AND COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.
MS...FLASH FLOOD WATCH FROM 6 PM TUESDAY TO 6 PM WEDNESDAY FOR THE
FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT WEDNESDAY FOR THE FOLLOWING
ZONES: LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE
MAUREPAS...AND MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY UNTIL NOON WEDNESDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
FROM 20 TO 60 NM...AND COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.
&&
32Hazardous weather outlook, Mar 8, 3:53 PM CST, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 353 PM CST TUE MAR 8 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040- 046>050-056>070-MSZ068>071-077-080>082-092200- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 353 PM CST TUE MAR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS... ONGOING SCATTERED SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS EVENING. SOME OF THESE THUNDERSTORMS MAY BECOME STRONG OR SEVERE. THERE IS A MODERATE RISK OF SEVERE WEATHER...MAINLY OVERNIGHT TONIGHT AND THROUGH WEDNESDAY MORNING FOR AREAS THAT ARE GENERALLY NORTH OF A LINE FROM LIVONIA TO HAMMOND TO POPLARVILLE. ELSEWHERE...THERE IS A SLIGHT RISK OF SEVERE WEATHER DURING THE SAME TIME PERIOD. THE MAIN SEVERE WEATHER THREATS WILL BE STRONG AND DAMAGING WIND GUSTS AND ISOLATED TORNADOES. HEAVY RAINFALL... WIDESPREAD RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE EXPECTED THROUGH WEDNESDAY AFTERNOON. ISOLATED AMOUNTS OF 5 TO 7 INCHES WILL BE POSSIBLE. SOME STORMS WILL BE CAPABLE OF PRODUCING RAINFALL RATES OF AROUND TWO INCHES PER HOUR. THESE HIGH RAINFALL RATES COULD RESULT IN LOCALIZED FLASH FLOODING...ESPECIALLY IN LOW LYING AREAS AND IN AREAS OF POOR DRAINAGE. A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE AREA FROM 6PM THIS EVENING THROUGH 6PM WEDNESDAY. RIVER FLOODING... FLOOD WARNINGS ARE IN EFFECT FOR THE TANGIPAHOA RIVER NEAR ROBERT AND FOR THE PEARL RIVER NEAR BOGALUSA AND NEAR PEARL RIVER. WITH ADDITIONAL HEAVY RAINFALL EXPECTED TONIGHT...RISES ARE EXPECTED ON MOST AREA RIVERS AND ADDITIONAL FLOOD WARNINGS MAY BE NECESSARY DEPENDING ON WHERE THE HEAVIEST RAIN FALLS. MARINE... A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH AT LEAST MIDNIGHT TONIGHT FOR ALL OF THE COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI DUE TO STRONG WINDS AND HAZARDOUS SEAS. THE SMALL CRAFT ADVISORY EXTENDS THROUGH 6PM WEDNESDAY FOR THE OPEN GULF WATERS AS WELL AS CHANDELEUR AND BRETON SOUNDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SEVERE THUNDERSTORMS... THUNDERSTORM ACTIVITY WILL TAPER OFF FROM WEST TO EAST AS A COLD FRONT MOVES THROUGH THE AREA WEDNESDAY. SOME OF THE THUNDERSTORMS WEDNESDAY MORNING MAY BE SEVERE AND PRODUCE DAMAGING WINDS AND ISOLATED TORNADOES. HEAVY RAINFALL... THE THREAT OF HEAVY RAINFALL WILL CONTINUE WEDNESDAY...PRIMARILY DURING THE MORNING HOURS. STORM TOTAL RAINFALL AMOUNTS OF TWO TO THREE INCHES WITH ISOLATED FOUR TO SIX INCH AMOUNTS WILL BE POSSIBLE BY THE END OF THE DAY WEDNESDAY. MARINE... A SMALL CRAFT ADVISORY WILL CONTINUE FOR THE GULF COASTAL WATERS AS WELL AS CHANDELEUR AND BRETON SOUNDS THROUGH 6PM WEDNESDAY FOR STRONG WINDS AND HAZARDOUS SEAS IN ADVANCE OF A COLD FRONT. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED AGAIN OVERNIGHT WEDNESDAY NIGHT AND INTO THURSDAY FOR THE GULF COASTAL WATERS AS WELL AS THE TIDAL LAKES IN THE WAKE OF THE FRONT. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED TONIGHT AND WEDNESDAY MORNING.
In the hours before
Special weather statement, Mar 8, 12:39 PM CST, 3 hours 58 minutes before
LAZ034>036-046>048-081930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1239 PM CST TUE MAR 8 2011 ...THUNDERSTORM PRODUCING HEAVY RAINFALL MOVING NORTHEAST AFFECTING IBERVILLE...POINTE COUPEE...EAST FELICIANA...EAST BATON ROUGE...WEST BATON ROUGE...AND WEST FELICIANA PARISHES... AT 1234 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 15 MILES NORTHWEST OF PLAQUEMINE...OR ABOUT 3 MILES SOUTHEAST OF RAMAH...MOVING NORTHEAST AT 40 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...GROSSE TETE...MARINGOUIN...BRUSLY...LIVONIA...ERWINVILLE...PORT ALLEN... BATON ROUGE AIRPORT...NEW ROADS...BAKER...ZACHARY...ST. FRANCISVILLE...SLAUGHTER...PRIDE...WAKEFIELD AND JACKSON THE PRIMARY THREAT FROM THIS STORM IS LOCALLY HEAVY RAINFALL. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. FREQUENT LIGHTNING IS ALSO OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. 95/DM
Special weather statement, Mar 8, 1:44 PM CST, 2 hours 53 minutes before
LAZ036-037-046>048-050-082030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 144 PM CST TUE MAR 8 2011 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING IBERVILLE PARISH... EAST FELICIANA PARISH...LIVINGSTON PARISH...EAST BATON ROUGE PARISH...ST. HELENA PARISH...WEST BATON ROUGE PARISH... AT 142 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR OAK HILLS PLACE...OR ABOUT OVER GARDERE... MOVING NORTHEAST AT 35 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...PORT ALLEN...WESTMINSTER...BATON ROUGE...BATON ROUGE AIRPORT...BAKER... DENHAM SPRINGS...ZACHARY...WALKER...GREENWELL SPRING...WATSON... SLAUGHTER...PRIDE...MONTPELIER AND CLINTON THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. BE PREPARED TO ACT QUICKLY IF A WARNING IS ISSUED. 95/DM
Local storm report, Mar 8, 2:08 PM CST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
208 PM CST TUE MAR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM FUNNEL CLOUD GROSSE TETE 30.41N 91.44W
03/08/2011 IBERVILLE LA EMERGENCY MNGR
REPORTED JUST ABOVE TREE TOP LEVEL IN THE MCBAY
NEIGHBORHOOD.
&&
PGRIGSBYSpecial weather statement, Mar 8, 2:46 PM CST, 1 hour 51 minutes before
LAZ037-038-050-082130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 246 PM CST TUE MAR 8 2011 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING LIVINGSTON PARISH...TANGIPAHOA PARISH...ST. HELENA PARISH... AT 243 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 14 MILES SOUTHWEST OF GREENSBURG...OR ABOUT 8 MILES WEST OF MONTPELIER...MOVING NORTHEAST AT 25 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...MONTPELIER...DARLINGTON...GREENSBURG...AMITE...ROSELAND... EASLEYVILLE...WILMER...TANGIPAHOA AND KENTWOOD THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO MARBLE SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. 95/DM
Special weather statement, Mar 8, 3:30 PM CST, 1 hour 7 minutes before
LAZ037>039-MSZ069>071-082230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 330 PM CST TUE MAR 8 2011 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING WASHINGTON PARISH...TANGIPAHOA PARISH...ST. HELENA PARISH...PIKE COUNTY...WALTHALL COUNTY...AMITE COUNTY... AT 324 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 8 MILES NORTHEAST OF GREENSBURG...OR ABOUT 3 MILES WEST OF TANGIPAHOA...MOVING NORTHEAST AT 30 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...KENTWOOD...OSYKA...MOUNT HERMAN...MAGNOLIA...MCCOMB... SUMMIT...TYLERTOWN AND SALEM THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO MARBLE SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. BE PREPARED TO ACT QUICKLY IF A WARNING IS ISSUED. 95/DM
Special weather statement, Mar 8, 4:21 PM CST, 16 minutes before
LAZ037>039-MSZ070-071-082315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 421 PM CST TUE MAR 8 2011 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING WASHINGTON PARISH...TANGIPAHOA PARISH...ST. HELENA PARISH...PIKE COUNTY... WALTHALL COUNTY... AT 420 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 11 MILES NORTH OF AMITE...OR ABOUT 2 MILES NORTHEAST OF TANGIPAHOA...MOVING NORTHEAST AT 35 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...WILMER... OSYKA...MAGNOLIA...MCCOMB AIRPORT...MOUNT HERMAN...TYLERTOWN...SALEM AND DEXTER THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 9:41 AM CST | River Flood Warning | LIX | Saint Tammany, Washington | 18 days |
| Mar 8, 9:48 AM CST | River Flood Warning | LIX | Saint Tammany | 19 days |
| Mar 8, 10:00 AM CST | River Flood Warning | LIX | Tangipahoa | 5 days |
| Mar 8, 1:02 PM CST | Tornado Warning | LIX | East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, West Baton Rouge, West Feliciana | 43 min |
| Mar 8, 2:56 PM CST | Tornado Warning | LIX | Saint Helena, Tangipahoa, Washington | 34 min |
| Mar 8, 4:00 PM CST | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa, Washington | 45 min |
| Mar 8, 4:27 PM CST | Flash Flood Warning | LIX | Saint Helena, Tangipahoa, Washington | 3 hr |
| Mar 8, 4:49 PM CST | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 56 min |
| Mar 8, 5:28 PM CST | Tornado Warning | LIX | Washington | 32 min |
Nearby
Tornado Warnings in Louisiana, 2011Tornado Warnings in Mississippi, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.